Alert archive / Nebraska / Flash Flood Warnings in 2022

Flash Flood Warning 5, NWS North Platte, NE

July 7, 2022Custer County, Loup County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 7, 2022, 12:41 PM CDT for Custer County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2022, 12:41 PM CDT (17:41 UTC)
Expired
Jul 7, 2022, 3:45 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Custer County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

141 
WGUS53 KLBF 071741
FFWLBF
NEC041-115-072045-
/O.NEW.KLBF.FF.W.0005.220707T1741Z-220707T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1241 PM CDT Thu Jul 7 2022

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Northeastern Custer County in central Nebraska...
  Southern Loup County in north central Nebraska...

* Until 345 PM CDT.

* At 1241 PM CDT, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 3 
  inches of rain have fallen. Additional rainfall amounts up to 1 
  inch are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sargent and Divide Hill.

This includes the following highways...
	Highway 183 between mile markers 109 and 121.

At 1230 PM CDT, Emergency Management reported 6 inches of water over 
Highway 183 around Sargent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4174 9936 4177 9930 4167 9922 4154 9940
      4165 9953

FLASH FLOOD...OBSERVED

$$

NMJ
1 follow-up statement
895 
WGUS73 KLBF 072037
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
337 PM CDT Thu Jul 7 2022

NEC041-115-072047-
/O.EXP.KLBF.FF.W.0005.000000T0000Z-220707T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Loup NE-
337 PM CDT Thu Jul 7 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT THIS AFTERNOON FOR 
NORTHEASTERN CUSTER AND SOUTHERN LOUP COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures.

LAT...LON 4174 9936 4177 9930 4167 9922 4154 9940
      4165 9953

$$

NMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:29 AM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 6:29 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
629 AM CDT Thu Jul 7 2022

.SYNOPSIS...
Issued at 328 AM CDT Thu Jul 7 2022

H5 analysis from earlier this evening had high pressure anchored
over the sern CONUS. Low pressure was anchored off the coast of
Washington State with a trough extending south into the eastern
Pacific. Low pressure was also located over eastern portions of
the Hudson Bay in Canada. Southwesterly flow was present from
southern California northeast into the central and northern
Rockies. Within this flow, numerous weak disturbances have led to
the formation of showers and thunderstorms tonight across the
central and northern plains. Looking at the KLBF Raob tonight, mid
level winds were fairly week across the area and thunderstorm
movement was slow at best. Overnight, thunderstorms had developed
over the eastern Nebraska Panhandle and were currently drifting
very slowly to the north northeast at under 5 MPH. A flash flood
warning was issued recently for the heavy rain in Garden, southern
Sheridan and western Grant counties. Looking at the latest HRRR
soln, this activity should come to an end over the next couple of
hours with the threat shifting slowly to the east. Skies were
partly to mostly cloudy overnight and readings as of 3 AM CT
ranged from 67 degrees at Gordon to 73 degrees at Broken Bow.

&&

.SHORT TERM...(Today through Friday)
Issued at 328 AM CDT Thu Jul 7 2022

Precipitation chances over the next 36 hours will be the main
forecast concern in the near term. A convoluted pattern will
remain in place across the area today and tonight. Mid level
forcing will remain very weak today and tonight as weak
disturbances rotate around the northwestern periphery of high
pressure anchored off to the southeast of the area. With the
models indicating a very weak cap today, feel the threat for
showers and thunderstorms will carry over from the morning into
the afternoon hours. The latest HRRR does dissipate the current
convection over the eastern panhandle over the next couple of
hours with a continued threat across the Sandhills into central
Nebraska today. Deep layer shear will remain favorable for a
marginal threat for severe storms today. However, with little to
no cap in place, feel we will see an abundance of competing
updrafts and a very limited severe threat. ATTM, the greatest
hazard appears to be from heavy rain as PWATS will remain around
1.5 inches today. In addition to the lingering threat for
precipitation today in the east, the threat will increase in the
west late this afternoon into the early evening hours as
convection drifts east off the higher terrain of eastern Wyoming.
Current thinking is that this convection will be highly diurnal in
nature and should dissipate as it tracks east of the panhandle
this evening. This is due in part to the lack of a low level jet
tonight, and increasing hts aloft as ridging begins to commence
across the central and southern Rockies later tonight. For Friday,
ridging will build north from Colorado into eastern Wyoming and
eastern Montana as high pressure develops over northern New
Mexico. There will be a small threat for isolated convection in
the far western forecast area Friday evening as storms drift east
into the panhandle from eastern Wyoming.

.LONG TERM...(Friday night through Wednesday)
Issued at 328 AM CDT Thu Jul 7 2022

The H5 high will build north into Colorado Saturday, then east
into western Kansas Saturday night into Sunday. Hot and mainly dry
conditions are expected for the weekend with highs topping out in
the upper 90s Saturday. This will be followed by lower 100s on
Sunday. The hotter temps on Sunday appear plausible right now as
the models are hinting at an approaching frontal boundary Sunday
evening. The latest NBM came in with a 104 high for North Platte
Sunday. Records for Sunday range from 105-106 for Valentine, North
Platte, Imperial and Broken Bow, so we should be shy of record
highs Sunday with the current forecast. Temperatures will moderate
back to the upper 80s to lower 90s behind the front Monday and
Tuesday. Ridging will then build back into the region toward the
middle and end of next week. The latest ECMWF is hinting at highs
topping 100 degrees late next week into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 628 AM CDT Thu Jul 7 2022

MVFR/IFR/local LIFR ceilings/vsby in -shra/isolated TSRA continue
east of highway 83 until 16z-18z this morning. A gradual
improvement to VFR can be expected from west to east this morning.

IFR/MVFR/local LIFR ceilings/vsbys in fog are expected to return
to ncntl Nebraska 06z-09z tonight. There is a chance this flight
concern could reach as far west as highway 61 in wrn Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Jul 7, 11:59 AM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1159 AM CDT Thu Jul 7 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-081700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1159 AM CDT Thu Jul 7 2022 /1059 AM MDT Thu Jul 7 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Heavy showers and thunderstorms continue this afternoon across
areas of western and north central Nebraska. Some storms may
produce heavy rainfall which can lead to localized flooding.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Heat wave conditions are expected to develop this weekend as heat
indices near or above 100 degrees are possible across southwest
and north central Nebraska. The highest heat indices are expected
on Sunday.

Strong thunderstorms are possible Sunday night. The risk of severe
weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jul 7, 9:02 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 AM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 SSE LAKESIDE          41.99N 102.42W
07/07/2022  M1.03 INCH       GARDEN             NE   COCORAHS

&&

MELTZER
Local storm report, Jul 7, 9:05 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 AM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY RAIN       10 NE OSHKOSH           41.49N 102.19W
07/07/2022  M1.18 INCH       GARDEN             NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION OKSN1 OSHKOSH 10NE.

0758 AM     HEAVY RAIN       2 NW CRESCENT LAKE NWR  41.76N 102.44W
07/07/2022  M1.17 INCH       GARDEN             NE   MESONET

            MESONET STATION RESN1 CRESCENT LAKE.

&&
Local storm report, Jul 7, 10:20 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 AM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HEAVY RAIN       4 N TAYLOR              41.83N 99.38W
07/07/2022  M5.30 INCH       LOUP               NE   PUBLIC

            24 HOUR TOTAL

&&

SNIVELY
Local storm report, Jul 7, 11:13 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 AM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      10 NNE OSHKOSH          41.53N 102.25W
07/07/2022                   GARDEN             NE   EMERGENCY MNGR

            REPORT FROM GARDEN COUNTY EM. THE ROAD WASHED OUT NEAR
            THE INTERSECTION OF ROAD 189 AND ROAD 82. TIMING BASED ON
            RADAR.

&&

MELTZER
Special weather statement, Jul 7, 11:19 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
1019 AM MDT Thu Jul 7 2022

NEZ094-071700-
Western Cherry NE-
1019 AM MDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of northwestern Cherry
County through 1100 AM MDT...

At 1018 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Merriman, or 17 miles southeast of Martin. This storm
was nearly stationary.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Merriman and Eli.

This includes the following highways...
 Highway 20 between mile markers 135 and 148.
 Highway 61 between mile markers 225 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4299 10171 4299 10139 4290 10148 4290 10172
      4300 10174
TIME...MOT...LOC 1618Z 224DEG 1KT 4295 10157

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Snively
Special weather statement, Jul 7, 12:14 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
1214 PM CDT Thu Jul 7 2022

NEZ024-025-036-037-059-071800-
Hooker NE-McPherson NE-Thomas NE-Lincoln NE-Logan NE-
1214 PM CDT Thu Jul 7 2022

...Strong thunderstorms will impact portions of southeastern Hooker,
north central Lincoln, Logan, eastern McPherson, southwestern Blaine
and southern Thomas Counties through 100 PM CDT/NOON MDT/...

At 1214 PM CDT/1114 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles southwest of
Thedford to 13 miles northeast of Tryon to near Ringgold. Movement
was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stapleton, Tryon, Halsey, Gandy, Ringgold, Logan, Highway 83 crossing
The Dismal River, Shanklin Bluff, Tarboz Lake, Hoagland and Brown
Lake.

This includes the following highways...
 Highway 92 between mile markers 201 and 240.
 Highway 97 between mile markers 15 and 39.
 Highway 83 between mile markers 97 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4141 10106 4193 10087 4190 10026 4175 10027
      4173 10025 4152 10025 4126 10051
TIME...MOT...LOC 1714Z 282DEG 16KT 4183 10075 4165 10071 4146 10086

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:03 PM CDTSpecial Weather StatementLBFSheridan42 min
Jul 6, 7:41 PM CDTAreal Flood AdvisoryLBFSheridan71 min
Jul 6, 8:21 PM CDTAreal Flood AdvisoryLBFSheridan33 min
Jul 6, 8:52 PM CDTFlash Flood WarningLBFSheridan3 hr
Jul 6, 8:54 PM CDTFlash Flood WarningLBFSheridan3 hr
Jul 6, 9:23 PM CDTFlash Flood WarningLBFSheridan3 hr
Jul 7, 1:43 AM CDTFlash Flood WarningLBFGarden, Grant, Sheridan3 hr
Jul 7, 6:41 AM CDTAreal Flood AdvisoryLBFFrontier, Lincoln3 hr
Jul 7, 8:25 AM CDTAreal Flood AdvisoryLBFCuster, Garfield, Loup6 hr
Jul 7, 9:13 AM CDTAreal Flood AdvisoryLBFBlaine, Custer, Loup4 hr
Jul 7, 12:14 PM CDTSpecial Weather StatementLBFLogan, Thomas46 min
Jul 7, 12:20 PM CDTAreal Flood AdvisoryLBFCuster, Garfield, Loup3 hr
Jul 7, 12:57 PM CDTSpecial Weather StatementLBFCuster48 min
Jul 7, 1:01 PM CDTSpecial Weather StatementLBFLincoln44 min
Jul 7, 1:51 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Jul 7, 4:50 PM CDTSpecial Weather StatementLBFBoyd40 min
Jul 7, 5:42 PM CDTSevere Thunderstorm WarningLBFSheridan63 min
Jul 7, 6:43 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan34 min

Nearby

Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.